Simple bounds for queueing systems with breakdowns

Nico M. van Dijk

    Research output: Contribution to journalArticleAcademic

    28 Citations (Scopus)
    97 Downloads (Pure)


    Computationally attractive and intuitively obvious simple bounds are proposed for finite service systems which are subject to random breakdowns. The services are assumed to be exponential. The up and down periods are allowed to be generally distributed. The bounds are based on product-form modifications and depend only on means. A formal proof is presented. This proof is of interest in itself. Numerical support indicates a potential usefulness for quick engineering and performance evaluation purposes.
    Original languageEnglish
    Pages (from-to)117-128
    JournalPerformance evaluation
    Issue number2
    Publication statusPublished - 1988


    • Call congestion
    • Job-local-Bblance
    • Product form
    • Insensitivity
    • Markov chain
    • Bound
    • Breakdown
    • Bounding methodology


    Dive into the research topics of 'Simple bounds for queueing systems with breakdowns'. Together they form a unique fingerprint.

    Cite this